Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 51, NWS Atlanta, GA

February 28, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 28, 2009, 9:52 AM EST for 4 counties in Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2009, 9:52 AM EST (14:52 UTC)
Expired
Feb 28, 2009, 10:45 AM EST
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Macon County, GA, Marion County, GA, Schley County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 10:55 AM ESTTSTM WND DMGBuena Vista, GAA FEW TREES DOWN AT POWER STATION AND DR. DERYL HART ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 8:25 AM ESTTornado WatchSPC3 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 524 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
524 m²/s²
0-3 km storm-relative helicity
700 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 281452
SVRFFC
GAC193-197-249-269-281545-
/O.NEW.KFFC.SV.W.0051.090228T1452Z-090228T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 AM EST SAT FEB 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MACON COUNTY IN WEST CENTRAL GEORGIA
  MARION COUNTY IN WEST CENTRAL GEORGIA
  SCHLEY COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1045 AM EST

* AT 948 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 23 MILES WEST
  OF BUENA VISTA...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELLAVILLE AND IDEAL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST SATURDAY AFTERNOON
FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3221 8462 3222 8462 3223 8465 3246 8465
      3249 8413 3222 8413 3222 8417 3220 8418
TIME...MOT...LOC 1452Z 267DEG 41KT 3234 8486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:30 AM EST, 4 hours 22 minutes earlier.

Area forecast discussion, Feb 28, 5:30 AM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST SAT FEB 28 2009

.SHORT TERM /TODAY THROUGH MONDAY/...
BROAD AREA OF MODERATE TO HEAVY RAIN ADVECTING ACROSS THE COUNTY
WARNING AREA THIS MORNING AS SURFACE LOW PRESSURE DEEPENS AND
MOVES EAST FROM MISSISSIPPI. FLOODING THREAT CONTINUES THIS
MORNING ACROSS NORTH GEORGIA WHERE SOME AREAS HAVE ALREADY SEEN 1
TO 2 INCHES OF RAIN...AND COULD SEE AN ADDITIONAL 1 TO 2 INCH BEFORE
PRECIP BEGINS TO TAPER OFF THIS AFTERNOON. PLAN TO LET FLOOD WATCH
RUN UNTIL AROUND NOON. THUNDERSTORM THREAT SO FAR HAS STAYED WEST
OF OUR AREA..CLOSER TO SURFACE LOW...BUT SUSPECT AS WE CONTINUE TO
GO THROUGH THE MORNING AND THE SURFACE LOW GETS CLOSER...WILL SEE
SOME THUNDERSTORMS (STRONG TO POSSIBLY SEVERE) WORK INTO PORTIONS OF
WEST GEORGIA...PERHAPS AROUND SUNRISE. THINK SEVERE THREAT SHOULD BE
CONCENTRATED MAINLY SOUTH OF I-20 TODAY...SOUTH OF FRONTAL BOUNDARY
AND IN THE AREA WHERE MODELS SHOW CAPES INCREASING INTO THE 500 TO
1000 RANGE THIS AFTERNOON. MODELS SIMILAR WITH THE LOW SHIFTING EAST
OF OUR AREA TONIGHT AS THE FRONTAL BOUNDARY SETTLES INTO SOUTH
GEORGIA. FOCUS THEN TURNS TO THE UPPER LOW PROG TO MOVE ACROSS THE
SOUTHEAST U.S. TONIGHT AND SUNDAY...BRINGING DEEPER MOISTURE BACK
ACROSS OUR AREA. BY THIS TIME MODELS SHOW THICKNESSES COLD ENOUGH
FOR SNOW OVER A LARGE PORTION OF THE COUNTY WARNING AREA. QUESTION
THEN BECOMES WILL SNOW BE ABLE TO STICK??? SUSPECT ANY INITIAL SNOW
WOULD MELT WITH GROUND STILL RELATIVELY WARM...BUT GIVEN TIME AND
ANY BANDS OF MODERATE SNOW COULD RESULT IN SOME
ACCUMULATIONS...ESPECIALLY IN THE MOUNTAINS. CONFIDENCE NOT YET
THERE THAT WE WILL MEET CRITERIA FOR WINTER STORM WATCH/WARNING AT
THIS TIME...SO WILL HOLD OFF FOR NOW. HOWEVER...PLAN TO ISSUE A
SPECIAL WEATHER STATEMENT EMPHASIZING SNOW THREAT. SUSPECT AT SOME
POINT WILL HAVE TO GO WITH AT LEAST AN ADVISORY FOR SOME PORTION OF
THE COUNTY WARNING AREA. TO COMPLICATE MATTERS EVEN MORE...WINDY
CONDITIONS LOOK LIKE A GOOD BET SUNDAY. WIND ADVISORY WILL PROBABLY
BE POSTED FOR MUCH OF THE COUNTY WARNING AREA WITH HIGH WIND WARNING
POSSIBLY IN THE MOUNTAINS. MODELS SHOW UPPER LOW SHIFTING EAST INTO
THE CAROLINAS SUNDAY NIGHT...THEN MOVING OFF THE MID ATLANTIC COAST
BY EARLY MONDAY...TAKING DEEPER MOISTURE WITH IT.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE LOW CONTINUES TO SPEED UP THE ATLANTIC SEABOARD MONDAY NIGHT AS
WEAK HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST U.S. EXTENDED PROGS
SIMILAR WITH HIGH PRESSURE REMAINING DOMINANT OVER OUR AREA INTO
MIDWEEK...BEFORE SHIFTING OFF THE MID ATLANTIC THURSDAY AS A LOW
PRESSURE SYSTEM MOVES EAST FROM THE CENTRAL PLAINS. LATEST GFS RUN
SHOW THIS LOW LIFTING INTO THE GREAT LAKE REGION...PULLING A COLD
FRONT ACROSS THE TENNESSEE/LOWER MISSISSIPPI REGION FRIDAY...BUT
KEEPS BULK OF DEEPER MOISTURE NORTH AND WEST OF OUR AREA.

&&

.AVIATION...
NEARLY STATIONARY FRONT ACROSS EXTREME NORTH GA THIS MORNING WITH
ANOTHER BOUNDARY ALONG A COLUMBUS TO MACON LINE. ATMOSPHERE NEARLY
SATURATED AND RAIN SHOULD CONTINUE THROUGH MUCH OF THE DAY.
THUNDERSTORMS WILL DEVELOP...SOME POSSIBLY SEVERE...MAINLY ACROSS
CENTRAL GEORGIA LATER THIS MORNING INTO THE AFTERNOON. CEILINGS
SHOULD BE MVFR WITH AREAS OF IFR IN RAIN AND FOG. WINDS EAST TO
SOUTHEAST 10 TO 15KT THIS MORNING...BECOMING WEST TO SOUTHWEST 10 TO
15KT AFTER 18Z WHEN SURFACE LOW MOVES INTO THE CAROLINAS. VISIBILITY
3 TO 5SM IN RAIN AND FOG...IMPROVING TO 6SM OVER PARTS OF THE AREA
BY LATE MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  40  42  25  49 / 100  40  70  40   5
ATLANTA         57  37  41  26  47 / 100  30  60  20   5
BLAIRSVILLE     50  37  40  24  43 / 100  30  50  30   5
CARTERSVILLE    57  38  41  25  46 / 100  30  50  10   5
COLUMBUS        67  41  44  29  53 /  80  50  70  10   5
GAINESVILLE     55  37  43  26  47 / 100  30  60  30   5
MACON           66  44  46  29  53 /  80  60  80  30   5
ROME            58  41  43  29  50 / 100  30  40   5   5
PEACHTREE CITY  63  39  41  25  49 / 100  30  70  20   5
VIDALIA         72  46  46  31  49 /  80  80  90  30   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.

&&

49/41
Hazardous weather outlook, Feb 28, 7:00 AM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EST SAT FEB 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 AM EST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
RIVER AND STREAM FLOODING WITH ISOLATED FLASH FLOODING WILL BE
POSSIBLE OVER NORTH AND PARTS OF CENTRAL GEORGIA TODAY. ISOLATED
SEVERE THUNDERSTORMS POSSIBLE THIS MORNING INTO THIS AFTERNOON FOR
CENTRAL GEORGIA.

.SYNOPSIS...
LOW PRESSURE HAD DEVELOPED OVER MISSISSIPPI WITH A NEARLY STATIONARY
FRONT EXTENDING FROM THE LOW ACROSS NORTHERN ALABAMA AND NORTHERN
GEORGIA. A STRONG CLOSED UPPER LOW WILL MOVE FROM THE MIDWEST INTO
THE SOUTHEAST TODAY...PUSHING THE FRONT SOUTHEAST TOWARD THE COAST
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WILL BE RIVER...STREAM...AND CREEK
FLOODING ACROSS NORTH GEORGIA...WITH ISOLATED FLASH FLOODING.
ADDITIONALLY...THERE IS A THREAT OF SEVERE THUNDERSTORMS WITH
DAMAGING WIND...LARGE HAIL...AND POSSIBLY ISOLATED TORNADOES IN
MAINLY CENTRAL GEORGIA THIS MORNING INTO THIS AFTERNOON.

.DISCUSSION...
A SHORT WAVE IN THE MIDWEST WILL CLOSE OFF AND CONTINUE TO
STRENGTHEN...SWEEPING TOWARD THE SOUTHEAST STATES TODAY...THEN
INTO NORTH FLORIDA BY SUNDAY. MEANWHILE...A FRONTAL BOUNDARY HAD
STALLED OVER EXTREME NORTH GEORGIA AND SHOULD REMAIN THERE DURING
THE DAY. THE AIR MASS WILL BEGIN TO DESTABILIZE THIS MORNING IN
ADVANCE OF THE APPROACHING STORM SYSTEM. THE INCREASING DYNAMICS
WILL PROVIDE THE THREAT FOR SEVERE THUNDERSTORMS...GENERALLY OVER
PORTIONS OF CENTRAL GEORGIA TODAY. WITH THESE STORMS...DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE.

IN ADDITION...MODERATE TO HEAVY RAIN AND THUNDERSTORMS WILL TRAIN
ALONG AND NEAR THE STALLED FRONT IN NORTH GEORGIA TODAY...RESULTING
IN MINOR CREEK AND STREAM FLOODING AND SOME LOCAL STREET FLOODING.

WRAP AROUND MOISTURE SHOULD BRING A CHANCE OF SNOW TO NORTH GEORGIA
LATE TONIGHT. LIGHT ACCUMULATIONS ARE POSSIBLE IN THE NORTHEAST
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF SNOW ACROSS MUCH OF NORTH AND CENTRAL GEORGIA
SUNDAY. ACCUMULATION UP TO ONE INCH POSSIBLE MAINLY ACROSS THE
NORTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Feb 28, 6:04 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 AM EST SAT FEB 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-282315-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
604 AM EST SAT FEB 28 2009

A STRONG UPPER LEVEL LOW WILL MOVE ACROSS THE DEEP SOUTH TONIGHT
AND SUNDAY...THEN EXIT OFF THE SOUTHEAST U.S. COAST SUNDAY NIGHT.
THIS SYSTEM IS EXPECTED TO SPREAD PRECIPITATION ACROSS NORTH AND
CENTRAL GEORGIA...BEGINNING AS RAIN TONIGHT...AND THEN POSSIBLY
BECOMING A MIX OF RAIN AND SNOW LATE TONIGHT INTO SUNDAY.

AT THIS TIME...THERE IS MUCH UNCERTAINTY CONCERNING ACCUMULATIONS.
WITH THE GROUND STILL RELATIVELY WARM...ANY SNOW THAT FALLS
INITIALLY SHOULD MELT. HOWEVER...GIVEN TIME AND ANY BANDS OF
MODERATE SNOW COULD RESULT IN LIGHT ACCUMULATIONS...MAINLY ACROSS
NORTH GEORGIA. THE AREA GENERALLY NORTH OF AN ATLANTA TO ATHENS
LINE COULD SEE ACCUMULATIONS UP TO AN INCH...BUT SHOULD BE MAINLY
CONFINED TO GRASSY AND ELEVATED ROAD SURFACES SUCH AS BRIDGES AND
OVERPASSES. FOR AREAS SOUTH OF THIS LINE...LITTLE OR NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

UNCERTAINTY REMAINS HIGH WITH THIS WEATHER SYSTEM...WITH THE
EXACT TRACK AND STRENGTH OF THE LOW PRESSURE SYSTEM UNKNOWN.
THE TRACK AND STRENGTH OF THE LOW WILL ULTIMATELY DETERMINE THE
AMOUNT OF ACCUMULATING SNOWFALL OBSERVED ACROSS THE AREA.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION
OR RADIO STATION...FOR LATER STATEMENTS AND FORECASTS ON THIS
DEVELOPING WINTER WEATHER SITUATION.
Special weather statement, Feb 28, 6:38 AM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 AM EST SAT FEB 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-282315-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
638 AM EST SAT FEB 28 2009

...ACCUMULATING SNOW POSSIBLE OVER PORTIONS OF NORTH GEORGIA
SUNDAY...

A STRONG UPPER LEVEL LOW WILL MOVE ACROSS THE DEEP SOUTH TONIGHT
AND SUNDAY...THEN EXIT OFF THE SOUTHEAST U.S. COAST SUNDAY NIGHT.
THIS SYSTEM IS EXPECTED TO SPREAD PRECIPITATION ACROSS NORTH AND
CENTRAL GEORGIA...BEGINNING AS RAIN TONIGHT...AND THEN POSSIBLY
BECOMING A MIX OF RAIN AND SNOW LATE TONIGHT INTO SUNDAY.

AT THIS TIME...THERE IS MUCH UNCERTAINTY CONCERNING ACCUMULATIONS.
WITH THE GROUND STILL RELATIVELY WARM...ANY SNOW THAT FALLS
INITIALLY SHOULD MELT. HOWEVER...GIVEN TIME AND ANY BANDS OF
MODERATE SNOW COULD RESULT IN LIGHT ACCUMULATIONS...MAINLY ACROSS
NORTH GEORGIA. THE AREA GENERALLY NORTH OF AN ATLANTA TO ATHENS
LINE COULD SEE ACCUMULATIONS UP TO AN INCH...BUT SHOULD BE MAINLY
CONFINED TO GRASSY AND ELEVATED ROAD SURFACES SUCH AS BRIDGES AND
OVERPASSES. FOR AREAS SOUTH OF THIS LINE...LITTLE OR NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME.

UNCERTAINTY REMAINS HIGH WITH THIS WEATHER SYSTEM...WITH THE
EXACT TRACK AND STRENGTH OF THE LOW PRESSURE SYSTEM UNKNOWN.
THE TRACK AND STRENGTH OF THE LOW WILL ULTIMATELY DETERMINE THE
AMOUNT OF ACCUMULATING SNOWFALL OBSERVED ACROSS THE AREA.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE TELEVISION
OR RADIO STATION...FOR LATER STATEMENTS AND FORECASTS ON THIS
DEVELOPING WINTER WEATHER SITUATION.
Special weather statement, Feb 28, 7:41 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 AM EST SAT FEB 28 2009

GAZ056-067-068-281315-
741 AM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN PIKE...NORTHEASTERN MERIWETHER AND SPALDING COUNTIES UNTIL 815
AM EST...

AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALVATON...MOVING EAST AT 35 MPH.

PEA-SIZED HAIL AND HEAVY RAIN CAN BE EXPECTED ACROSS NORTHERN
PIKE...NORTHEASTERN MERIWETHER AND SPALDING COUNTIES...INCLUDING
AREAS AROUND ALVATON...HOLLONVILLE...ZETELLA...WILLIAMSON AND ROVER.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Feb 28, 7:46 AM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 AM EST SAT FEB 28 2009

GAZ052-066-281315-
746 AM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHERN TROUP AND SOUTHEASTERN HEARD COUNTIES UNTIL 815 AM EST...

AT 744 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HILLCREST...MOVING EAST AT 35 MPH.

PEA SIZED HAIL AND HEAVY RAINFALL CAN BE EXPECTED ACROSS NORTHERN
TROUP AND SOUTHEASTERN HEARD COUNTIES...INCLUDING AREAS AROUND
HILLCREST...HARRISONVILLE...CORINTH AND HOGANSVILLE. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Feb 28, 8:15 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 AM EST SAT FEB 28 2009

GAZ037-038-046>059-066-067-281445-
815 AM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TROUP...MERIWETHER...
SPALDING...HEARD...BUTTS...COWETA...JASPER...FAYETTE...HENRY...
CLAYTON...TALIAFERRO...NEWTON...GREENE...ROCKDALE...MORGAN...
WALTON...OCONEE AND OGLETHORPE COUNTIES UNTIL 945 AM EST...

AT 808 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM FRANKLIN
THROUGH FAYETTEVILLE AND COVINGTON TO LEXINGTON. THESE SHOWERS AND
THUNDERSTORMS WERE MOVING EAST TO NORTHEAST AT 40 MPH AND WILL
CONTINUE TO TRAIN OVER THE SAME GENERAL AREA.

AROUND TWO INCHES OF RAIN HAS ALREADY OCCURRED IN THIS AREA SINCE
RAIN BEGAN ON FRIDAY. RUNOFF FROM THESE STORMS WILL CAUSE SMALL
CREEKS AND STREAMS TO REACH BANKFULL. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS WILL BE SUBJECT
TO MINOR FLOODING.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED
ACROSS TROUP...MERIWETHER...SPALDING...HEARD...BUTTS...COWETA...
JASPER...FAY ETTE...HENRY...CLAYTON...TALIAFERRO...NEWTON...GREENE
...ROCKDALE...MORGAN...WALTON...OCONEE AND OGLETHORPE
COUNTIES...INCLUDING AREAS AROUND STARK...JENKINSBURG...WALKER
MILL...TOWALAGA...LUELLA...LOCUST GROVE...EUDORA...TURTLE
COVE...NORTH ALCOVY...WORTHVILLE...FINCHERVILLE...OAK HILL...ROCKY
PLAINS...STEWART AND PORTERDALE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 8:58 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Feb 28, 9:03 AM ESTSevere Thunderstorm WarningFFCHarris57 min
Feb 28, 9:23 AM ESTTornado WarningFFCHarris, Muscogee52 min
Feb 28, 9:40 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Muscogee50 min
Feb 28, 10:13 AM ESTTornado WarningFFCChattahoochee, Marion47 min
Feb 28, 11:05 AM ESTSevere Thunderstorm WarningFFCHouston, Macon, Peach, Schley, Taylor40 min
Feb 28, 11:14 AM ESTTornado WarningFFCMacon37 min
Feb 28, 11:18 AM ESTTornado WarningFFCCrawford, Macon, Peach, Taylor27 min
Feb 28, 11:32 AM ESTTornado WarningFFCHouston, Pulaski58 min
Feb 28, 11:35 AM ESTSevere Thunderstorm WarningFFCDooly, Macon, Pulaski40 min
Feb 28, 12:04 PM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski, Wilcox56 min
Feb 28, 12:42 PM ESTSevere Thunderstorm WarningFFCSumter33 min
Feb 28, 12:55 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Telfair, Treutlen, Wheeler50 min
Feb 28, 12:57 PM ESTSevere Thunderstorm WarningFFCDooly48 min
Feb 28, 1:05 PM ESTAreal Flood WarningFFCLamar, Spalding5 hr
Feb 28, 1:05 PM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox40 min
Feb 28, 1:10 PM ESTTornado WarningFFCCrisp, Dooly, Wilcox50 min
Feb 28, 1:36 PM ESTAreal Flood WarningFFCHaralson5 hr
Feb 28, 1:38 PM ESTTornado WarningFFCDodge, Telfair46 min
Feb 28, 1:52 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler38 min
Feb 28, 2:24 PM ESTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler51 min
Feb 28, 3:20 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more31 hr
Feb 28, 3:41 PM ESTWinter Weather AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more31 hr
Feb 28, 6:00 PM ESTSevere Thunderstorm WarningFFCHancock, Washington35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.